Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 405, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2011, 8:32 PM CDT for Young County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 14, 2011, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 98 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:45 PM CDT | HAIL 1 | 3 W Olney, TX | NICKEL TO QUARTER SIZE HAIL WEST OF OLNEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 3162 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915
WUUS54 KFWD 150132
SVRFWD
TXC503-150230-
/O.NEW.KFWD.SV.W.0405.110615T0132Z-110615T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 930 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES WEST OF OLNEY...AND MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OLNEY AROUND 855 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3340 9896 3341 9895 3340 9843 3318 9842
3314 9843 3321 9875 3328 9896
TIME...MOT...LOC 0131Z 288DEG 23KT 3341 9891
$$
85/NH2 follow-up statements
016
WWUS54 KFWD 150147
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
847 PM CDT TUE JUN 14 2011
TXC503-150230-
/O.CON.KFWD.SV.W.0405.000000T0000Z-110615T0230Z/
YOUNG TX-
847 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN YOUNG COUNTY...
AT 846 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLNEY...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OLNEY AROUND 850 PM...
LAT...LON 3340 9896 3341 9895 3340 9843 3318 9842
3314 9843 3321 9875 3328 9896
TIME...MOT...LOC 0146Z 288DEG 23KT 3335 9877
$$710
WWUS54 KFWD 150200
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT TUE JUN 14 2011
TXC503-150230-
/O.CON.KFWD.SV.W.0405.000000T0000Z-110615T0230Z/
YOUNG TX-
900 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN YOUNG COUNTY...
AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF OLNEY...MOVING EAST AT 25 MPH.
QUARTER SIZE HAIL WAS REPORTED 3 MILES WEST OF OLNEY AT 845 PM.
LAT...LON 3340 9896 3341 9895 3340 9843 3318 9842
3314 9843 3321 9875 3328 9896
TIME...MOT...LOC 0200Z 288DEG 23KT 3333 9871
$$
85/NHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 8:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 8:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CDT TUE JUN 14 2011 .DISCUSSION... ...MESOSCALE FORECAST UPDATE... REGIONAL RADARS INDICATE A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG A WEAK COLD FRONT EXTENDING FROM NEAR OKLAHOMA CITY SOUTHWEST TOWARDS FREDERICK WITH MORE ISOLATED ACTIVITY TRYING TO DEVELOP NORTH AND WEST OF ABILENE NEAR THE DRYLINE. THIS ACTIVITY HAS BEEN AIDED BY SOME WEAK LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH A SHORTWAVE TROUGH CURRENTLY OVER THE OK PANHANDLE MOVING SOUTHEAST. REGIONAL SFC OBSERVATIONS INDICATE THAT WINDS OVER MUCH OF NORTH TX HAVE BACKED AROUND TO THE SOUTH SOUTHEAST...LIKELY IN RESPONSE TO WEAK CYCLOGENESIS NEAR THE DRYLINE/COLD FRONT INTERSECTION IN NORTH CENTRAL TX. THIS BACKING OF THE LOW LEVEL FLOW WAS PROVIDING SOME CONVERGENCE ALONG THE COLD FRONT AND LIKELY AIDING IN THE MAINTENANCE OF TSTMS BY INCREASING LOW LEVEL WIND SHEAR WHICH INTERACTS FAVORABLY WITH TSTM OUTFLOW. 00Z FWD SOUNDING INDICATES A LAYER OF VERY DRY AIR IN THE H800 TO H600 LAYER CHARACTERIZED BY RH VALUES OF 10 PERCENT OR LESS. CURRENT THINKING REGARDING CONVECTION IN NORTH CENTRAL TX IS THAT IT WILL STRUGGLE TO SUSTAIN ITSELF AS IT MOVES EAST TOWARDS THE CWA THIS EVENING. AS THIS ACTIVITY ATTEMPTS TO MOVE AWAY FROM THE WEAK COLD FRONT IT WILL MOVE AWAY FROM THE STRONGEST APPARENT SOURCE OF FORCING FOR ASCENT. THE LOSS OF DAYTIME HEATING AND THE TSTM ACTIVITY MOVING INTO THE VERY DRY MID LEVEL AIRMASS IN PLACE OVER MUCH OF NORTH TX INDICATES THAT THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. AS STORMS MOVE TOWARDS OR INTO THE CWA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS AS EVAPORATIVELY COOLED AIR ENHANCES DOWNDRAFT STRENGTH. LIGHT PRECIPITATION FALLING OUT OF THE ANVIL REGION OF THE TSTMS MAY ALSO PRODUCE SOME GUSTY WINDS OUT AHEAD OF THE TSTMS THIS EVENING. IF THE STORM IN BAYLOR COUNTY MAINTAINS STRENGTH AS IT MOVES TOWARDS YOUNG...JACK...OR MONTAGUE COUNTIES...IT WILL BE CAPABLE OF PRODUCING A SMALL SWATH OF HAIL. OVERALL THE PRIMARY HAZARDS POSED BY THESE STORMS WOULD APPEAR TO BE LIGHTNING STRIKES POSSIBLY CAUSING GRASS/BRUSH FIRES TO IGNITE...AND THEN STRONG...POSSIBLY DAMAGING OUTFLOW WINDS RESULTING FROM THE STORMS COLLAPSING INTO DRY AIR OVER NORTH TX. BECAUSE STORMS ARE EXPECTED TO DISSIPATE AS THEY MOVE INTO NORTH TX...DID NOT CHANGE THE POPS FROM THE 10 PERCENT PREVIOUS SHIFT HAD GOING. UNFORTUNATELY THIS CURRENT ACTIVITY LOOKS MORE LIKELY TO PRODUCE STRONG WINDS THAN SUBSTANTIAL RAINFALL OVER THE NORTHWESTERN PORTION OF THE CWA. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 98 77 97 78 / 5 10 10 10 5 WACO, TX 75 100 76 100 77 / 0 10 10 10 5 PARIS, TX 74 95 73 96 75 / 10 10 10 10 5 DENTON, TX 74 96 74 97 76 / 10 10 10 10 5 MCKINNEY, TX 74 95 74 94 75 / 10 10 10 10 5 DALLAS, TX 78 98 78 97 79 / 5 10 10 10 5 TERRELL, TX 75 97 75 96 76 / 5 10 10 10 5 CORSICANA, TX 75 98 75 98 76 / 0 10 10 10 5 TEMPLE, TX 73 99 74 99 76 / 0 5 5 5 5 MINERAL WELLS, TX 74 101 75 101 75 / 10 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 3:17 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT TUE JUN 14 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ALONG AND WEST OF A LINE FROM JACKSBORO TO MINERAL WELLS TO CARBON THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE EXTREME WESTERN PART OF NORTH TEXAS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 14, 8:17 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 817 PM CDT TUE JUN 14 2011 TXZ100-150145- YOUNG TX- 817 PM CDT TUE JUN 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN YOUNG COUNTY AT 816 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF OLNEY...MOVING EAST AT 20 MPH. ALTHOUGH THE HEAVIEST RAIN AND HAIL ARE EXPECTED TO STAY NORTH OF YOUNG COUNTY...GUSTY WINDS IN EXCESS OF 50 MPH ARE POSSIBLE ACROSS NORTHERN YOUNG COUNTY AS THE STORM BEGINS TO WEAKEN. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. LAT...LON 3340 9843 3324 9842 3326 9895 3341 9895 TIME...MOT...LOC 0116Z 279DEG 18KT 3344 9893 85/NH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:17 PM CDT | Special Weather Statement | FWD | Young | 28 min |
| Jun 14, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 45 min |
| Jun 14, 9:38 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| Jun 15, 12:08 AM CDT | Special Weather Statement | FWD | Wise | 52 min |
| Jun 15, 12:40 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.